Alert archive / Oklahoma / Special Weather Statements in 2018
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 28, 2018, 6:21 PM CDT for Nowata County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2018, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 28, 2018, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
County Nowata County, OK
The radar
The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
433
WWUS84 KTSA 282321
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT SAT JUL 28 2018
OKZ056-057-290000-
Craig OK-Nowata OK-
621 PM CDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAIG AND EASTERN
NOWATA COUNTIES UNTIL 700 PM CDT...
At 621 PM CDT, a strong thunderstorm was located 5 miles east of
Lenapah, moving south at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
New Alluwe...
LAT...LON 3666 9527 3659 9557 3660 9559 3661 9559
3692 9562 3695 9548
TIME...MOT...LOC 2321Z 342DEG 21KT 3688 9554
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 28, 6:20 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 28, 6:20 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Tulsa OK 620 PM CDT Sat Jul 28 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Widely scattered strong thunderstorms across eastern OK will continue to weaken this evening and eventually dissipate, with some possibility of impacting KBVO and KMLC through 03z. A complex of storms with gusty sfc winds will eventually move into northeast OK after 09z tonight and should hold together to some degree as it moves further southeast into western AR through Sunday morning. Prevailing conditions will be VFR, though quickly deteriorating flight conditions will be possible with any storms directly impacting TAF sites. && .PREV DISCUSSION... /Issued 254 PM CDT Sat Jul 28 2018/ DISCUSSION... Will continue with low pops this evening as isolated showers and thunderstorms may linger across portions of the area as an MCV exits the region to the east. Late Tonight and into Sunday morning will be the next round of showers and thunderstorms across the region as a thunderstorm complex sweeps in the area from Kansas. There is the potential that the stronger storms within the thunderstorm complex could produce damaging winds. Locally heavy rain will also be a concern. Additional thunderstorms will be possible Sunday afternoon in the vicinity any outflow boundaries that will be leftover from the morning thunderstorm complex. This activity would most likely be from northwest Arkansas into southeast Oklahoma. These thunderstorms will also the potential to be strong to severe with damaging winds again the main concern. More thunderstorms are expected Sunday night into Monday as a frontal boundary sags through the area and as an upper level trof sharpens as it moves south from the northern to central Plains. The showers and thunderstorms are expected to come to an Monday night as the upper level trof swings east of the area. Rainfall totals through Monday night will average 1 to 3 inches across eastern Oklahoma and western Arkansas with locally higher amounts possible. Dry conditions with at or below normal temperatures are expected for the remainder of the work week as a northwesterly flow aloft develops across the plains and high pressure prevails at the surface. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 88 69 82 / 60 60 60 60 FSM 71 89 72 84 / 30 60 60 80 MLC 73 91 72 83 / 20 50 60 80 BVO 70 86 67 80 / 70 60 60 50 FYV 69 84 67 78 / 30 70 60 70 BYV 68 83 66 78 / 30 70 60 70 MKO 72 87 70 80 / 30 60 60 70 MIO 69 84 66 80 / 70 70 60 50 F10 71 88 70 81 / 30 60 70 70 HHW 73 97 74 87 / 30 60 60 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, Jul 28, 4:35 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 435 PM CDT Sat Jul 28 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 435 PM CDT Sat Jul 28 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Much of eastern Oklahoma and western Arkansas. ONSET...Ongoing and again late Tonight. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Late Tonight. DISCUSSION... Scattered thunderstorms will linger into the early evening hours across portions of eastern Oklahoma and western Arkansas. Some of these storms will be strong to severe with Hail to the size of golf balls and 70 mph winds possible. A thunderstorm complex is expected to move into northeast Oklahoma late Tonight from Kansas. Damaging winds of around 70 mph will be possible with this thunderstorm complex. Locally heavy rainfall will also be possible with these thunderstorms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Severe Thunderstorm Potential...Dangerous Heat Potential. MONDAY...Severe Thunderstorm Potential...Heavy Rain Potential. TUESDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... A storm complex will likely be ongoing across eastern Oklahoma into northwest Arkansas Sunday morning with a continued threat for damaging winds. Additional thunderstorms, some possibly strong to severe, may redevelop by afternoon along outflow boundaries across far eastern Oklahoma into northwest Arkansas. Locally heavy rainfall is expected across portions of northeast Oklahoma and northwest Arkansas. Multiple rounds of storms are expected Sunday night thru Monday night as an upper level storm system and cold front move through. There will be some potential for severe weather and locally heavy rainfall with these storms. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 28, 4:23 PM CDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Tulsa OK 423 PM CDT SAT JUL 28 2018 OKZ058-282215- Ottawa OK- 423 PM CDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTTAWA COUNTY UNTIL 515 PM CDT... At 423 PM CDT, a strong thunderstorm was located over Miami, moving east at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Miami... Commerce... Quapaw... Wyandotte... Ottawa... Peoria... Twin Bridges State Park... This includes Interstate 44 between mile markers 304 and 323. LAT...LON 3674 9462 3680 9490 3694 9489 3699 9462 TIME...MOT...LOC 2123Z 274DEG 16KT 3688 9485
Local storm report, Jul 28, 4:34 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL DEWAR 35.46N 95.94W
07/28/2018 E2.50 INCH OKMULGEE OK PUBLIC
RELAYED BY LOCAL BROADCAST MEDIA
&&
RJSSpecial weather statement, Jul 28, 4:59 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
459 PM CDT SAT JUL 28 2018
OKZ065-282245-
Okfuskee OK-
459 PM CDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKFUSKEE COUNTY UNTIL 545
PM CDT...
At 459 PM CDT, a strong thunderstorm was located 3 miles northeast of
Boley, moving south at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Okemah... Boley...
Paden... Bearden...
Castle... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
222.
LAT...LON 3561 9657 3562 9634 3529 9618 3529 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3543 9656 3542 9656
3541 9654 3540 9653 3539 9655 3541 9658
3540 9662
TIME...MOT...LOC 2159Z 343DEG 23KT 3552 9643Local storm report, Jul 28, 5:33 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 4 E CHECOTAH 35.47N 95.45W
07/28/2018 M62 MPH MCINTOSH OK AMATEUR RADIO
&&
CASSpecial weather statement, Jul 28, 5:57 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Tulsa OK 557 PM CDT SAT JUL 28 2018 OKZ056-057-282345- Craig OK-Nowata OK- 557 PM CDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG AND NORTHERN NOWATA COUNTIES UNTIL 645 PM CDT... At 557 PM CDT, strong thunderstorms were located along a line extending from Coffeyville to 3 miles southwest of Edna. Movement was south at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... South Coffeyville... Lenapah... LAT...LON 3685 9527 3683 9574 3700 9571 3700 9532 TIME...MOT...LOC 2257Z 342DEG 14KT 3703 9564 3704 9542
Special weather statement, Jul 28, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT SAT JUL 28 2018
OKZ056-057-290000-
Craig OK-Nowata OK-
621 PM CDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAIG AND EASTERN
NOWATA COUNTIES UNTIL 700 PM CDT...
At 621 PM CDT, a strong thunderstorm was located 5 miles east of
Lenapah, moving south at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
New Alluwe...
LAT...LON 3666 9527 3659 9557 3660 9559 3661 9559
3692 9562 3695 9548
TIME...MOT...LOC 2321Z 342DEG 21KT 3688 9554The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:42 AM CDT | Special Weather Statement | TSA | Sequoyah | 48 min |
| Jul 28, 1:41 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Jul 28, 2:04 PM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Jul 28, 2:13 PM CDT | Special Weather Statement | TSA | Wagoner | 47 min |
| Jul 28, 2:33 PM CDT | Special Weather Statement | TSA | Craig | 42 min |
| Jul 28, 2:42 PM CDT | Special Weather Statement | TSA | Okmulgee | 48 min |
| Jul 28, 2:45 PM CDT | Special Weather Statement | TSA | Wagoner | 45 min |
| Jul 28, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee | 64 min |
| Jul 28, 3:13 PM CDT | Special Weather Statement | TSA | Wagoner | 47 min |
| Jul 28, 3:16 PM CDT | Special Weather Statement | TSA | Craig | 44 min |
| Jul 28, 3:22 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 38 min |
| Jul 28, 3:44 PM CDT | Special Weather Statement | TSA | Cherokee | 46 min |
| Jul 28, 3:49 PM CDT | Special Weather Statement | TSA | Ottawa | 41 min |
| Jul 28, 3:54 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 29 min |
| Jul 28, 3:58 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 40 min |
| Jul 28, 4:12 PM CDT | Special Weather Statement | TSA | Okfuskee | 33 min |
| Jul 28, 4:20 PM CDT | Special Weather Statement | TSA | Muskogee | 55 min |
| Jul 28, 4:23 PM CDT | Special Weather Statement | TSA | Ottawa | 52 min |
| Jul 28, 4:41 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 49 min |
| Jul 28, 4:59 PM CDT | Special Weather Statement | TSA | Okfuskee | 46 min |
| Jul 28, 5:19 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 45 min |
| Jul 28, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 34 min |
| Jul 28, 5:57 PM CDT | Special Weather Statement | TSA | Nowata | 48 min |
| Jul 28, 6:50 AM CDT | Special Weather Statement | TSA | Sebastian | 25 min |
Nearby
Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.